Ohio, 2019Winter Weather in Ohio, February 1, 2019
February 1, 2019 · NWS ILN · 30 events in 30 counties and zones
An upper level disturbance aided in the creation a swath of dry heavy snowfall through the central Ohio Valley during the morning hours. Four to six inches of snow fell along the I-70 corridor, dropping off quickly to the south where an inch of snow fell along the Ohio River.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance aided in the creation a swath of dry heavy snowfall through the central Ohio Valley during the morning hours. Four to six inches of snow fell along the I-70 corridor, dropping off quickly to the south where an inch of snow fell along the Ohio River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 31, 10:13 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 31, 10:13 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1013 PM EST Thu Jan 31 2019
.SYNOPSIS...
A potent disturbance will bring accumulating snow and ice
tonight through Friday morning. Mainly dry weather and warmer
temperatures are expected for Saturday and Sunday in the
circulation around high pressure centered to the southeast. Rain
showers will be likely on Monday along a weak cold front.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The smattering of IFR-type visibilities (2SM and below)
spreading into the ILN forecast area is an indication that
accumulating snow has started. With surface high pressure moving
eastward into Pennsylvania, an elevated warm front is now moving
into the area from the south, with 925mb/850mb temperatures
forecast to warm significantly through the overnight hours --
creating a deep isothermal layer. This warm advection will also
result in some forcing, currently manifested in the light echoes
being observed over southern Illinois. Meanwhile, the majority
of the snow currently being observed is a result of a mid-level
and upper-level forcing, with a 100-120 knot 300mb jet streak
rounding into the area at the base of the large-scale eastern
CONUS troughing.
Precipitation amounts are likely to be heaviest where these two
sources of forcing end up combining to some extent, and the 00Z
NAM and recent HRRR/RAP runs have suggested this may occur just
slightly further south from the previous forecast. As mentioned
earlier, there will be a deep isothermal layer in place, though
the degree to which this layer will be fully saturated is still
one big source of uncertainty in this forecast. It is
interesting to note that this isothermal layer is expected, for
most of the ILN forecast area, to be just barely too warm to
fully tap into the dendritic growth zone (DGZ). Further north,
the isothermal layer may align with the DGZ quite well, but
with much lower confidence in saturation. Because the thermal
profile, saturation, and forcing are not quite in perfect
alignment, that may keep this from being a higher end (warning
criteria) event. Nonetheless, there is enough forcing for
several inches of snow, especially with decent snow ratios
expected -- even if not quite in the heart of the DGZ. This
forecast update has slightly increased the numbers, with a
southward shift of about half a row of counties, putting the
maxima in the west-central portion of the forecast area (a
solid 4" expected for Preble County, for example). If anywhere
may be close to warning criteria, it could be Franklin IN /
Butler OH / Warren OH, where the 4" criteria may be close.
Outside of the snowfall numbers, no changes were made to the
headlines or other elements of the forecast. The point to
emphasize here is that the cold ground conditions are going to
make this snow stick very quickly, and perhaps limit the
effectiveness of treatment. Thus, the advisory through the
Friday morning commute appears very well warranted.
Previous discussion >
A rather potent mid level disturbance traveling from the
northwest will impact the ILN area with wintry precipitation
beginning in western counties this evening. Snow already
evident over Illinois will move across Indiana to our area, with
snow probably starting in the far west shortly after 7 pm.
Effects will vary from north to south. Northern locations under
an area of about 0.25 inch water equivalent with SLRs greater
than 10 to 1 will receive the most snow, with 2 to 4 inches
expected roughly along I-70 from Dayton to Columbus. Models are
less generous with snow accumulations farther south, with around
2.5 inches likely at Wilmington, down to around an inch or less
along and south of the Ohio River including Cincinnati and
Portsmouth.
This scenario will lead to hazardous travel, requiring a winter
weather advisory for the entire area, starting at 7 pm north,
midnight at Wilmington, and 4 am south.
Temperatures are forecast to exhibit a gradual non-diurnal
warming trend overnight, with single digit to teen readings this
evening rising the low teens to low 20s by 6 am.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Snow will be ending Friday morning as the disturbance tracks
quickly east. Freezing drizzle is forecast to occur near the
end of the event when ice nucleation should cease as mid level
moisture decreases, adding a few hundredths of glaze.
Once precip ends Friday afternoon, the Arctic airmass will be
kicked northeast by a southerly low level flow containing warmer
temperatures. Though wintry accumulations will keep readings
from rising too fast, we should still see highs from the upper
20s north to the mid and upper 30s south, followed by a modest
drop Friday night.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Early on Saturday, temperatures will be in transition back
above freezing across the CWA as the edge of a warm front lifts
north. Weak winds will veer toward the southwest to continue the
next surge of enhanced WAA that will bring high temps near or
above 40 degrees. The NAM and GFS are more bullish on producing
weak and widely scattered showers to the west, but decided to
keep dry pops through Saturday. Model soundings currently show
evidence of a saturated BL with a shallow layer of mid level
saturation, but without much forcing and a narrow dry air
intrusion, not expecting measurable precip a this time. However,
far northern areas could see a sprinkle or two overnight.
Conditions will be warm on Sunday as temps rise into the low to
mid 50s paired with mainly dry conditions from weak high
pressure over the Carolinas. Models are in poor agreement with
whether or not there will be a mechanism to squeeze out a bit of
low level moisture during the late evening timeframe as a weak
shortwave generates some marginal mid level energy. Expect that
the NAM is just too moist at this time.
The next system will work in on Monday as low pressure tracks
toward the northern Great Lakes. Showers will develop along and
ahead of a cold front during the day and into the evening hours.
The first wave of showers looks to be tied to a potential pre-
frontal surface trough. The synoptic upper level trough
structure seems to vary with depth and tilt. Current progs show
the GFS digging deeper and becoming more negatively tilted than
the ECMWF with deep layer saturation. Depending on which
scenario plays out, could see an increase in anticipated
precipitation efficiency. Will be keeping an eye on instability
over the next few days, but being this far out warranted
excluding any mention of thunder. Expect temperatures to shift
sharply back down toward climatological norms once the front
exits overnight on Monday.
We may see a lull in pcpn coverage on Tuesday as the cold front
continues to lay out across the region. It will be a little
cooler but still are expecting above normal temperatures with
highs ranging from the mid 40s northwest to the upper 50s
southeast.
Models are then in fairly decent agreement in bringing a large
scale mid level trough into the northern and central Plains
Wednesday into Thursday. As this occurs, a wave of low pressure
will move northeast through the Ohio Valley and Great Lakes,
followed by a cold front. Showers will be likely on Wednesday
with mild temperatures in the 50s to the lower 60s. Much colder
air will filter into the region Wednesday night into Thursday,
which may bring a threat of some wintry pcpn in the wake of a
cold front by Thursday. Highs on Thursday will range from the
upper 20s west to the lower 40s east.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
VFR conditions are expected to start the TAF period, but snow
will move into the area over the next few hours, leading to
diminished conditions. The snow should be light at first,
leading to MVFR visibilities, but a period of IFR/LIFR
visibilities and MVFR ceilings will be likely with the heaviest
snow -- particularly for the KDAY/KCMH/KLCK/KILN airports where
several inches of accumulation are possible. After the snow
comes to an end, there is also a chance for some freezing
drizzle, particularly at KILN/KCVG/KLUK. However, visibilities
should be improving by afternoon, though ceilings may remain
MVFR/IFR until near the end of the TAF period. Winds should
remain at or below 10 knots through the forecast period.
OUTLOOK...MVFR ceilings may continue into Saturday. MVFR
conditions are expected again at times from Sunday night
through Tuesday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 10 AM EST Friday for OHZ026-034-
035-042>046-051>056-060>062-064-065.
Winter Weather Advisory from 4 AM to 10 AM EST Friday for
OHZ077>082-088.
Winter Weather Advisory until 10 AM EST Friday for OHZ063-
070>074.
KY...Winter Weather Advisory from 4 AM to 10 AM EST Friday for
KYZ089>100.
IN...Winter Weather Advisory until 10 AM EST Friday for INZ050-058-
059.
Winter Weather Advisory from 4 AM to 10 AM EST Friday for
INZ073>075-080.
Winter Weather Advisory until 10 AM EST Friday for INZ066.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio/Hatzos
SHORT TERM...Coniglio
LONG TERM...Hickman/KK
AVIATION...HatzosHazardous weather outlook, Jan 31, 7:03 PM EST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
703 PM EST Thu Jan 31 2019
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-064-065-020015-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-
703 PM EST Thu Jan 31 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ077>082-088-020015-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
703 PM EST Thu Jan 31 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-OHZ063-070>074-020015-
Franklin IN-Fayette OH-Butler-Warren-Clinton-Ross-Hocking-
703 PM EST Thu Jan 31 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...
This Hazardous Weather Outlook is for Southeast Indiana, Central
Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
HATZOS
In the hours before
Local storm report, Jan 31, 11:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1109 PM EST THU JAN 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM SNOW 1 ESE GREENVILLE 40.10N 84.61W
01/31/2019 M2.0 INCH DARKE OH DEPT OF TRANSPOR
&&
EVENT NUMBER ILN1900472
NWSLocal storm report, Jan 31, 11:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 PM EST THU JAN 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM SNOW 3 WSW TROY 40.02N 84.25W
01/31/2019 M1.5 INCH MIAMI OH DEPT OF TRANSPOR
&&
EVENT NUMBER ILN1900473
NWSWinter Weather, Mercer
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The observer northwest of Osgood measured 5 inches of snow, as did a public report from St. Henry. The highway department west of Celina measured 4 inches.
Winter Weather, Auglaize
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The highway department south of Wapakoneta measured 4 inches of snow.
Winter Weather, Hardin
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The highway department south of Kenton measured 3 inches of snow.
Winter Weather, Shelby
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Social Media
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
A post from Sidney showed that 6.8 inches of snow fell there. The CoCoRaHS observer 5 miles east-northeast of Russia measured 6.5 inches of snow, while another north of Lockington measured 6.3 inches.
Winter Weather, Logan
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The county garage north of Bellefontaine measured 6 inches of snow, as did a spotter south of town. The cooperative observer north of Huntsville measured 5 inches, as did a spotter in Quincy and a social media post from Bellefontaine.
Winter Weather, Darke
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The CoCoRaHS observer west of Versailles measured 6 inches of snow. Other observers northwest of Bradford and west of Potsdam measured 5.2 and 5.1 inches, respectively. The county garage in Greenville measured 5.5 inches of snow.
Winter Weather, Miami
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Public
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A public report from Vandalia had 6 inches of snow. A social media post from west of Troy had 5.9 inches of snow. The CoCoRaHS observer from Piqua measured 5.7 inches. A spotter north of Troy reported 5.1 inches of snow, while a public report from Troy had 5 inches of accumulation.
Winter Weather, Champaign
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer northeast of St. Paris measured 6.2 inches of snow, while a public report from Urbana had 6 inches of accumulation. The wastewater treatment plant in Urbana measured 5.5 inches, while the county garage west of Urbana measured 4.5 inches of snow.
Winter Weather, Clark
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Clark forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The county garage west of Springfield measured 4.5 inches of snow. The CoCoRaHS observer near Enon had 4.3 inches of snow, while the cooperative observer in New Carlisle measured 3.7 inches.
Winter Weather, Union
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Union forecast zone
- Reported by
- Social Media
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A social media post from north of Plain City had 5.5 inches of snow, while another from Marysville showed that 5 inches of snow fell. The county garage east of Marysville recorded 5 inches of snow.
Winter Weather, Madison
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
A public report from London had 5 inches of snow, while another from West Jefferson recorded 4.8 inches. The cooperative observer at the fish hatchery in London recorded 4.1 inches of snow.
Winter Weather, Delaware
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county garage east of Delaware measured 6 inches of snow, as did a spotter in Sunbury. A social media post from north of Westerville showed that 5.8 inches of snow fell. The CoCoRaHS observer 5 miles east-northeast of Powell measured 5.6 inches. A spotter near Ostrander measured 5 inches, as did public reports from Lewis Center and Powell.
Winter Weather, Franklin
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Social Media
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A social media post from southeast of Clintonville and from Dublin had 6 inches of snow accumulation, while another from Canal Winchester had 5.8 inches. The CoCoRaHS observer in Hilliard measured 5.6 inches of snow. The ASOS at the KCMH airport measured 4.6 inches of snow.
Winter Weather, Licking
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The CoCoRaHS observer 4 miles west of Saint Louisville measured 6.5 inches of snow. Public reports from Newark, Heath, and Pataskala all had 6 inches of snow. Other public reports from Johnstown and Brownsville measured 5 inches.
Winter Weather, Fairfield
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Social Media
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A social media post from Lancaster had 5.5 inches of snow accumulation. A public report from northeast of Canal Winchester had 5 inches of snow. A spotter east of Carroll and a social media post from Sugar Grove both had 4.5 inches of snow.
Winter Weather, Fayette
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The highway department west of Washington Court House measured 4 inches of snow, while a public report in the city had 3 inches. The cooperative observer from Washington Court House recorded 2.1 inches of snow.
Winter Weather, Pickaway
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Public
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A report from Circleville indicated that 4 inches of snow fell, while the cooperative observer in town measured 2.7 inches.
Winter Weather, Hocking
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Public
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A report from Logan indicated that 3 inches of snow fell, while the cooperative observer in town measured 2.9 inches. Another cooperative observer in Laurelville measured 2 inches of snow.
Winter Weather, Ross
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Public
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A report from Chillicothe had 4 inches of snow, while another from north of Bainbridge had 3 inches. The highway department in North Fork Village reported 2.8 inches of snow.
Winter Weather, Highland
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Public
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
A report from Leesburg had 4 inches of snow, while the highway department in Hillsboro measured 3 inches.
Winter Weather, Clinton
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Public
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
A report from Lynchburg had 3.1 inches of snow, while two others from New Vienna and near the Clinton County airport had 3 inches of accumulation.
Winter Weather, Warren
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Social Media
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
A post from Lebanon and Mason both had 3 inches of snow accumulation, as did a public report from Oregonia.
Winter Weather, Butler
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Public
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A public report from Middletown had 4 inches of snow, while another from West Hamilton had 3.5 inches. The highway department near Maustown and a public report from Monroe had 2 inches of snow.
Winter Weather, Hamilton
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The county garage in Wyoming reported 2 inches of snow, as did public and social media reports out of Loveland. The CoCoRaHS observer in Northbrook measured 1.2 inches of accumulation.
Winter Weather, Clermont
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The county garage in Amelia measured an inch of snow and a public report from Milford had a half inch.
Winter Weather, Brown
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage in Georgetown measured 1.5 inches of snow.
Winter Weather, Adams
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The county garage in West Union measured an inch of snow.
Winter Weather, Scioto
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The emergency manager measured 1.5 inches of snow in Portsmouth.
Winter Weather, Preble
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Public
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
A report from New Paris had 5 inches of snow accumulation. The highway department west of West Alexandria and a public report from Eaton both had 3.5 inches of snow. A spotter east of Lewisburg measured 3.3 inches of snow. The CoCoRaHS observer north of Eaton measured 2.9 inches.
Winter Weather, Greene
- When
- February 1, 12:00 AM EST to 2:00 PM EST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A public report from Fairborn measured 3.8 inches of snow. The highway department in Xenia and a public report from Beavercreek both measured 3.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 1, 20191 death · 1 event
- Cold in Wisconsin, February 1, 20191 death · 1 event
- Winter Weather in Kentucky, February 1, 2019$55,000 · 2 events
- Drought in New Mexico, February 1 to 28, 201920 events
- Extreme Cold and Cold in New York, February 1, 201918 events
- Winter Storm and Winter Weather in Maryland, February 1, 201915 events
- Cold in Michigan, February 1, 201914 events
- Drought in Colorado, February 1 to 28, 201912 events
- Winter Storm and Winter Weather in West Virginia, February 1, 201911 events
- Flooding in Illinois, February 1 to 6, 20199 events
- Winter Weather in Kentucky, February 1, 20198 events
- Winter Storm and Winter Weather in West Virginia, February 1, 20197 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810316, 810318, 810319, 810321, 810325, 810327, 810331, 810335, 810336, 810343, 810346, 810350, 810355, 810359, 810360, 810361, 810366, 810368, 810371, 810376, 810378, 810380, 810382, 810390, 810392, 810393, 810395, 810396, 810398, 810399.